Mathematical Problems in Engineering
Volume 4 (1998), Issue 2, Pages 99-114

On deterministic approximation of Markov processes by ordinary differential equations

L. I. Rozonoer1,2

1Institute of Control Sciences, Moscow, Russia
261 Moraine Street, #4, Belmont 02178, MA, USA

Received 25 September 1996

Copyright © 1998 L. I. Rozonoer. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


For a class of Markov processes on the integer multidimensional lattice, it is shown that the evolution of the mean values of some random variables can be approximated by ordinary differential equations. To illustrate the approach, a Markov model of a chemical reaction is considered